×

zbMATH — the first resource for mathematics

Nonsymmetric Macdonald polynomials and a refinement of Kostka-Foulkes polynomials. (English) Zbl 1404.33017
An in-depth discussion on the analysis of the function \({E_a }({X;q,t})\) for the special case \(t=0\) is made in this paper, wherein the author shows that the specialized function ‘\({E_a}({X;q,0})\) stabilizes to \(\omega {P_\mu }({X;0,t})\)’, where \({P_\mu }({X;0,t})\) denotes the Hall-Littlewood polynomials and \(\omega\) is the ‘involution on symmetric functions’. The author also ‘relates \({E_a}({X;q,0})\) to the (finite) type A Demazure characters \(E_a ({X; 0,0})\)’.
In his another paper [“Weak dual equivalence for polynomials”, Preprint, arXiv:1702.04051], the author has developed the theory of weak dual equivalence and introduced the ‘standard key tableaux to develop a theory of type A Demazure characters’ which is invoked by him in this paper to give a combinatorial proof of the fact that on grouping ‘together the terms in the fundamental slide expansion of \({E_a}({X;q,0})\), the coefficients of \({E_a}({X;q,0})\), when expanded into Demazure characters, are polynomials in \(q\) with nonnegative integer coefficients.’ This treatment here parallels the earlier treatment of ‘the use of dual equivalence’ by the author in his work [Forum Math. Sigma 3, Article ID e12, 33 p. (2015; Zbl 1319.05135)] regarding the fundamental quasisymmetric expansion of \({H_\mu}({X;q,t})\) (the transformed Macdonald symmetric functions in type A).
The first significant result of the paper is:
Theorem 3.6. The specialized nonsymmetric Macdonald polynomial \({E_a}({X;q,0})\) is given by \[ {E_a}({X;q,0}) = \sum_{T \in {\text{SKD}}(a)} {{q^{{\text{maj}}(T)}}{{\mathcal{F}}_{{\text{des}}(T)}}(X)}, \] where \({{\text{SKD}}(a)}\) denotes the standard key tabloids of shape \(a\), \(\mathcal{F}_a\) denotes the fundamental slide polynomial (see [S. Assaf and D. Searles, Adv. Math. 306, 89–122 (2017; Zbl 1356.14039)]) defined on the finite set \(X\) of variables \(x_1, \ldots, x_n\) by the relation \({{\mathcal{F}}_a}(X) = \sum_{b \geqslant a; {\text{flat}}(b){\text{ refines flat}}(a)}{{X^b}}\) in which ‘\({\text{flat}}(a)\) is the composition obtained by removing zero parts from \(a\)’, \({{\text{des}}(T)}\) denotes the weak descent composition of \(T\) for a standard filling \(T\) of a key diagram and \({{\text{maj}}(T)}\) represents ‘the sum of the legs of all cells \(c\) (of a key diagram) such that the entry in \(c\) is strictly greater than the entry immediately to its left.’ Another important result is the following theorem:
Theorem 4.7. For a weak composition \(a\) such that \(\text{SKD}(a)\) has no virtual elements, the maps \(\left\{ \psi_i \right\}\) on \(\text{SKD}(a)\) give a weak dual equivalence for \((\text{SKD}(a),\text{des})\).
The Demazure character \({\kappa _a}(X)\) is given by the author in [loc. cit., arXiv:1702.04051] and in this paper he beautifully develops the relation between the functions \({E_a}({X;q,0})\) and Demazure characters in the following result:
Theorem 4.9. The specialized nonsymmetric Macdonald polynomial \({E_a}({X;q,0})\) given by \({E_a}({X;q,0}) = \sum_{T \in {\text{YKD}}(a)} {{q^{{\text{maj}}(T)}}{\kappa _{{\text{des}}(T)}}}. \) In particular, \({E_a}({X;q,0})\) is a positive graded sum of Demazure characters.
The following theorem is a landmark result of this paper:
Theorem 5.6. For a weak composition \(a\), we have \[ \lim_{m \to \infty } {E_{{0^m} \times a}}({X;q,0}) = \omega {H_{{\text{sort}}(a)'}}({X;0,q}) = \omega {H_{{\text{sort}}(a)}}({X;q,0}) \] By defining the nonsymmetric Kostka-Foulkes polynomial \({K_{a,b}}(q)\) by the relation \({E_b}({X;q,0}) = \sum_a {{K_{a,b}}(q){\kappa _{\text{a}}}(X)} \) the author redevelops the Theorem 5.6 in terms of Kostka-Foulkes polynomials as follows:
Corollary 5.7. Given a weak composition \(b\) with column lengths \(\mu\) such that \({{\text{SKT}}(b)}\) has no virtual Yamanouchi elements, we have \[ {K_{\lambda ,\mu }}(t) = \sum_{{\text{sort}}({{\text{flat}}(a)}) = \lambda '} {{K_{a,b}}(t)}. \]
The reviewer finds the paper an important and valuable contribution to the theory of nonsymmetric Macdonald polynomials and their interconnection with Demazure characters.

MSC:
33D52 Basic orthogonal polynomials and functions associated with root systems (Macdonald polynomials, etc.)
05E05 Symmetric functions and generalizations
14N15 Classical problems, Schubert calculus
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Alexandersson, Per; Sawhney, Mehtaab, A major-index preserving map on fillings, Electron. J. Combin., 24, 4, Paper 4.3, 30 pp., (2017) · Zbl 1372.05007
[2] [ASb]ASc-un Sami Assaf and Anne Schilling, \emph A Demazure crystal construction for Schubert polynomials, Algebraic Combinatorics <span class=”textbf”>1</span> (2018), no. 2, 225–247.
[3] Assaf, Sami; Searles, Dominic, Schubert polynomials, slide polynomials, Stanley symmetric functions and quasi-Yamanouchi pipe dreams, Adv. Math., 306, 89-122, (2017) · Zbl 1356.14039
[4] [Ass]Ass-1 Sami H. Assaf, \emph Weak dual equivalence for polynomials, arXiv:1702.04051.
[5] Assaf, Sami Hayes, Dual equivalence graphs, ribbon tableaux and Macdonald polynomials, 78 pp., ProQuest LLC, Ann Arbor, MI
[6] Assaf, Sami H., Dual equivalence graphs I: A new paradigm for Schur positivity, Forum Math. Sigma, 3, e12, 33 pp., (2015) · Zbl 1319.05135
[7] Cherednik, Ivan, Nonsymmetric Macdonald polynomials, Internat. Math. Res. Notices, 10, 483-515, (1995) · Zbl 0886.05121
[8] Demazure, Michel, D\'esingularisation des vari\'et\'es de Schubert g\'en\'eralis\'ees, Collection of articles dedicated to Henri Cartan on the occasion of his 70th birthday, I, Ann. Sci. \'Ecole Norm. Sup. (4), 7, 53-88, (1974) · Zbl 0312.14009
[9] Demazure, Michel, Une nouvelle formule des caract\`eres, Bull. Sci. Math. (2), 98, 3, 163-172, (1974) · Zbl 0365.17005
[10] Descouens, Fran\ccois; Lascoux, Alain, Non-symmetric Hall-Littlewood polynomials, S\'em. Lothar. Combin., 54A, Art. B54Ar, 14 pp., (2005/07) · Zbl 1186.05120
[11] Gessel, Ira M., Multipartite \(P\)-partitions and inner products of skew Schur functions. Combinatorics and algebra, Boulder, Colo., 1983, Contemp. Math. 34, 289-317, (1984), Amer. Math. Soc., Providence, RI
[12] Garsia, A. M.; Haiman, M., Some natural bigraded \(S_n\)-modules and \(q,t\)-Kostka coefficients, The Foata Festschrift, Electron. J. Combin., 3, 2, Research Paper 24, approx. 60 pp., (1996) · Zbl 0851.05099
[13] Garsia, A. M.; Procesi, C., On certain graded \(S_n\)-modules and the \(q\)-Kostka polynomials, Adv. Math., 94, 1, 82-138, (1992) · Zbl 0797.20012
[14] Haglund, James, The \(q\),\(t\)-Catalan numbers and the space of diagonal harmonics, \rm with an appendix on the combinatorics of Macdonald polynomials, University Lecture Series 41, viii+167 pp., (2008), American Mathematical Society, Providence, RI · Zbl 1142.05074
[15] Haglund, J., A combinatorial model for the Macdonald polynomials, Proc. Natl. Acad. Sci. USA, 101, 46, 16127-16131, (2004) · Zbl 1064.05147
[16] Haiman, Mark, Hilbert schemes, polygraphs and the Macdonald positivity conjecture, J. Amer. Math. Soc., 14, 4, 941-1006, (2001) · Zbl 1009.14001
[17] Haglund, J.; Haiman, M.; Loehr, N., A combinatorial formula for Macdonald polynomials, J. Amer. Math. Soc., 18, 3, 735-761, (2005) · Zbl 1061.05101
[18] Haglund, J.; Haiman, M.; Loehr, N., A combinatorial formula for nonsymmetric Macdonald polynomials, Amer. J. Math., 130, 2, 359-383, (2008) · Zbl 1246.05162
[19] Ion, Bogdan, Nonsymmetric Macdonald polynomials and Demazure characters, Duke Math. J., 116, 2, 299-318, (2003) · Zbl 1039.33008
[20] Ion, Bogdan, Standard bases for affine parabolic modules and nonsymmetric Macdonald polynomials, J. Algebra, 319, 8, 3480-3517, (2008) · Zbl 1150.22005
[21] Kazhdan, David; Lusztig, George, Representations of Coxeter groups and Hecke algebras, Invent. Math., 53, 2, 165-184, (1979) · Zbl 0499.20035
[22] Knop, Friedrich, Composition Kostka functions. Algebraic groups and homogeneous spaces, Tata Inst. Fund. Res. Stud. Math. 19, 321-352, (2007), Tata Inst. Fund. Res., Mumbai · Zbl 1151.05050
[23] Kohnert, Axel, Weintrauben, Polynome, Tableaux, Dissertation, Universit\"at Bayreuth, Bayreuth, 1990, Bayreuth. Math. Schr., 38, 1-97, (1991) · Zbl 0755.05095
[24] Knop, Friedrich; Sahi, Siddhartha, A recursion and a combinatorial formula for Jack polynomials, Invent. Math., 128, 1, 9-22, (1997) · Zbl 0870.05076
[25] Lascoux, Alain; Sch\"utzenberger, Marcel-Paul, Polyn\^omes de Schubert, C. R. Acad. Sci. Paris S\'er. I Math., 294, 13, 447-450, (1982) · Zbl 0495.14031
[26] \bibLS90article label=LS90, author=Lascoux, Alain, author=Sch\"utzenberger, Marcel-Paul, title=Keys & standard bases, pages=125–144, date=1990, conference= title=Invariant theory and tableaux, address=Minneapolis, MN, date=1988, , book= series=IMA Vol. Math. Appl., volume=19, publisher=Springer, New York, , review=\MR1035493,
[27] [Mac88]Mac88 I. G. Macdonald, \emph A new class of symmetric functions, Actes du 20e Seminaire Lotharingien <span class=”textbf”>3</span>72 (1988), 131–171.
[28] Macdonald, I. G., Symmetric functions and Hall polynomials, Oxford Mathematical Monographs, x+475 pp., (1995), The Clarendon Press, Oxford University Press, New York · Zbl 0899.05068
[29] [Mac96]Mac96 I. G. Macdonald, \emph Affine Hecke algebras and orthogonal polynomials, S\'eminaire Bourbaki, Vol. 1994/95, Ast\'erisque (1996), no. 237, Exp. No. 797, 4, 189–207.
[30] Mason, S., An explicit construction of type A Demazure atoms, J. Algebraic Combin., 29, 3, 295-313, (2009) · Zbl 1210.05175
[31] Opdam, Eric M., Harmonic analysis for certain representations of graded Hecke algebras, Acta Math., 175, 1, 75-121, (1995) · Zbl 0836.43017
[32] Roberts, Austin, On the Schur expansion of Hall-Littlewood and related polynomials via Yamanouchi words, Electron. J. Combin., 24, 1, Paper 1.57, 30 pp., (2017) · Zbl 1358.05305
[33] Reiner, Victor; Shimozono, Mark, Key polynomials and a flagged Littlewood-Richardson rule, J. Combin. Theory Ser. A, 70, 1, 107-143, (1995) · Zbl 0819.05058
[34] Sanderson, Yasmine B., On the connection between Macdonald polynomials and Demazure characters, J. Algebraic Combin., 11, 3, 269-275, (2000) · Zbl 0957.05106
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.